The mountain to be climbed
“Rapid” tapering could mean anything from hours to months. Extremely fast tapering (over (an) hour(s)) is called “ultrarapid” and involves immediate abstinence+general anesthesia/sedation (going to sleep) for treating the ensuing withdrawal symptoms-an hour(s) long process.
Otherwise, “rapid” tapering, might also refer to what’s popularly referred to as “detox(ing)”. This type of rapid tapering usually occurs over a period of days, like over a weekend, or up to (a few) week(s). Any means of stopping “cold turkey” (abruptly) might be considered “rapid” tapering. That’s an extreme case and so you might not even consider that as a taper. The common feature among all these methods of “rapid tapering” is that it’s accompanied by physical and mental pain. So much so that not too many sufferers of this opioid withdrawal or abstinence syndrome can tolerate it without reverting to using again, just to ameliorate the malaise. It is described as a severe flu-like condition manifested by symptoms such as sweating, nausea, diarrhea, runny nose, yawning, abdominal pain and cramping, restlessness, muscle aches and pain, and the almost irresistible urge to use an opiate. The worst part being that it lasts for days.
A more gradual decrease in the use of the opioid, over a period of days, is more recommendable as a rapid tapering regime and it’s probably what most practitioners would consider as “rapid tapering”.
Depending on how short your “short term use” is, tapering may not even be necessary. Tapering is only necessary/recommended if an intolerable abstinence syndrome (withdrawal) develops after discontinuing opioid use and this is a sign that your body has/had become opioid-dependent.